Aa
Aa
A
A
A
Close
Avatar universal

Levaquin Adverse Effects!!!!! BEWARE

I was prescribed six 500mg Levaquin tablets to treat Strep Throat and a potential sinus infection.  I only took 4 of the 6  pills since the side effects were getting to much to handle.  I started on 3/12/2010 to 3/15/2010.

Here were the side effects:
-nausea
-no appetite
-headaches
-dizziness
-diarrhea
-anxiety attacks
-confusion, like you don't feel like yourself

After I stopped taking it, my nausea and appetite returned gradually in the following two days.  On the third, fourth, and now, fifth day (5/21/2010), I've been experience minor headaches and anxiety attacks.  My head hurts even when I  have eye movement.    However, the headaches seem to get better with each passing day, and the anxiety attacks are lessening each day.  Has anyone experience this?  Is this going to be permanent?!  Please provide your personal input if you have experienced this.


This discussion is related to Anxiety attacks after taking Levaquin/ Claustrophobia?.
6 Responses
Sort by: Helpful Oldest Newest
1096512 tn?1384889778
I could see that you have been a bit over dosed with Levaquin 500 mg ,taking 4-6 tabs per day and for three days.For an infection like strep throat its better to start with drugs like Cephalosporins or pencillins and azithromycin or Co trimox.As drug like Levaquin has more fatal side effects I think its better you switch off to other broad spectrum antibiotics like said above.Stop using Levaquin now.Its not that long that you have severe adverse effects,so better change the prescription.Use salt water gargles to relieve symptoms of Strep throat.Get a better medication like Cepahlosporins.
Helpful - 0
Avatar universal
I was taking one per day, as instructed.  I went to see my doctor today, and he said it's unlikely that the Levaquin is causing these side effects.  It's possible that I'm also experiencing spring allergies, which is giving me a throbbing, pressured, dull headache.  Also, the fact that me worrying the "worst case" is attributing to my anxiety.  I do feel better than yesterday, but with a minor headache still.  I'm suppose to provide blood and a urine sample to make sure everything is normal.

Thanks for your input.
Helpful - 0
144586 tn?1284666164
You are not being "overdosed". There are well documented problems with  Levaquin. Get your physician to switch medications immediately.
Helpful - 0
Avatar universal
A related discussion, Side effects of leviquin was started.
Helpful - 0
Avatar universal
A related discussion, Levaquin caused severe dizziness vertigo? was started.
Helpful - 0
Avatar universal
Levaquin made me very ill. I have lupus & was given Levaquin for a  sinus infection. Big no no. Levaquin can & will give you autoimmune disease symptoms and I already had one. Trust me it is not worth it. After 6 pills my calf muscles began to cramp. Dr. says ibuprofen 600mg a day.. Well its been all downhill from there. I developed full body tendinitis,(couldn't walk) my joints & muscles swelled so bad my nerves were compressed. Numbness & tingling everywhere, cramps in all muscles. My skin felt like someone poured acid it. I had flu symptoms. I am on my 2nd round of steroid treatments. The Levaquin caused my lupus to flare.I landed in the ER one night. Do not take ibuprofen or steroids the same time you take Levaquin. It makes the side effects much worse. This drug is toxic. If your given it ask for something else, there are many antibiotics. My dr.. has listed this as an allergy. yeah no kidding. Never again will I take this or others in that family-Cipro & avelox.
Helpful - 0
Have an Answer?

You are reading content posted in the Undiagnosed Symptoms Community

Top General Health Answerers
363281 tn?1590104173
Nelson, New Zealand
1756321 tn?1547095325
Queensland, Australia
19694731 tn?1482849837
AL
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Discharge often isn't normal, and could mean an infection or an STD.
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.